advertisement
Question
Posted by: AMarie | 2010/06/28

Red Ear Syndrome?

Hi Doc

I have the strangest thing happening every day at different times of the day (mainly in the afternoons)
One (mostly the right) ear starts to get very hot and turns red.
I can feel it happening and others can notice it too as i have had collegues mention it to me.
I have searched hopelessly for a cause and cannot really find anything of value.
I would really like to know why this happens as it can be quite an irritation.
The only other wierd thing happening at the moment which i have no idea if it is linked is the fact that i seem to be finding that i have a lot of bruises on my legs without knowing how they got there.
Like i said, I dont know if thats just a coincidence.
Any input would be appreciated.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo AMarie
Re the bruises - please ask your doctor to check your platelet count and coagulation factors - you may have a bleeding disorder or side effects of medication (e.g aspirin, ginko biloba or St Johns wort)

The red ear could be caused by widening of the arteries in the ear and it could be triggered by cold (the coldness causes spasm of the arteries which causes build up of CO2 and if you move into a warmer area, this causes flushing of the ear) Try using Flush free Niacin to improve your blood circulation all over and prevent spasm due to cold.

A similar condition causes redness with pain - see http://dermnetnz.org/vascular/erythromelalgia.html

Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: madie | 2010/06/29

hi, I have the same problem with the red ear for years allready,I have high bloodpressure,wuld also like to know the cause?/

Reply to madie
Posted by: Cyberdoc | 2010/06/29

Hallo AMarie
Re the bruises - please ask your doctor to check your platelet count and coagulation factors - you may have a bleeding disorder or side effects of medication (e.g aspirin, ginko biloba or St Johns wort)

The red ear could be caused by widening of the arteries in the ear and it could be triggered by cold (the coldness causes spasm of the arteries which causes build up of CO2 and if you move into a warmer area, this causes flushing of the ear) Try using Flush free Niacin to improve your blood circulation all over and prevent spasm due to cold.

A similar condition causes redness with pain - see http://dermnetnz.org/vascular/erythromelalgia.html

Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement